Alert archive / Missouri / Special Weather Statements in 2018

Special Weather Statement, NWS Paducah, KY

May 6, 2018Stoddard County, Missouri

NWS Paducah, KY issued this special weather statement at May 6, 2018, 6:21 PM CDT for Stoddard County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 6, 2018, 6:21 PM CDT (23:21 UTC)
Expired
May 6, 2018, 7:00 PM CDT
In force
39 min
Issued by
NWS Paducah, KY

County Stoddard County, MO

The radar

The Paducah radar (KPAH), 128 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 11.4 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2018-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2018-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2214 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

499 
WWUS83 KPAH 062321
SPSPAH

Special Weather Statement
National Weather Service Paducah KY
621 PM CDT SUN MAY 6 2018
 
MOZ100-109-110-070000-
Butler MO-Stoddard MO-Wayne MO-
621 PM CDT SUN MAY 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WAYNE...WESTERN
STODDARD AND NORTHEASTERN BUTLER COUNTIES UNTIL 700 PM CDT...

At 620 PM CDT, Doppler radar was tracking a strong thunderstorm near
Shook, or near Lake Wappapello State Park, moving southeast at 30
mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Dexter, Bernie, Lake Wappapello State Park, Puxico, Fisk, Dudley,
Wappapello, Shook and Rombauer.

LAT...LON 3704 9039 3710 9022 3709 9022 3709 9016
      3670 8988 3663 9008 3663 9015 3661 9017
      3661 9016 3659 9019
TIME...MOT...LOC 2320Z 334DEG 24KT 3701 9025 

$$

York

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this special weather statement went out at May 6, 3:49 PM CDT, 2 hours 32 minutes earlier.

Area forecast discussion, May 6, 3:49 PM CDT, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
349 PM CDT Sun May 6 2018

.SHORT TERM...(Tonight through Tuesday night)
Issued at 349 PM CDT Sun May 6 2018

A cold front will sweep through the PAH forecast area overnight,
starting just after 00Z. The airmass ahead of this front has been
quite unstable (approaching 2000 J/kg SBCAPE), especially over
the Purchase Area of KY. Ongoing showers and tstms, many with
heavy rain, in western KY were located where there was no CIN at
all in the LAPS data.

Some storms may contain small hail and gusty winds, and are
expected to continue to move generally southeastward into TN. A
wind shear speed max mostly west of the MS River, peaking in the
late afternoon, could help to enhance updrafts. Of course we will
start to lose diurnal instability in the evening, so additional
shower and tstm coverage across northern parts of the region over
the next few hours is expected to be rather sparse.

Mon and Tue are forecast to be mostly clear as a wedge of dry high
pressure air pushes into our region under northerly flow aloft.
This will provide a couple of pleasant afternoons with northerly
surface winds eventually turning to the east. Nights will be cool,
with lows mostly in the 50s.

Late Tue night, however, a mid level shortwave trof moving in from
the west will result in increasing clouds and a chance of showers
mainly west of the MS River.

.LONG TERM...(Wednesday through Sunday)
Issued at 349 PM CDT Sun May 6 2018

A trof of Low pressure will be making its way across the Mississippi
river valley beginning the Long term portion of the forecast. As the
primary energy within the upper trof spins toward/into the Great
Lakes, the trailing boundary won't offer much contrast in airmass,
but will serve more as a convergence zone to help focus/initiate
showers/storms across our area. Then as the upper Low moves with its
energy across the Great Lakes Wed night, this boundary too shifts
eastward across the FA, into early Thursday.

After a brief reprieve, the boundary re-initiates as a warm
front, lifting or rather setting up to our north later Thursday
into Friday. This will offer with it, a small chance of
showers/storms, before we fully warm sector and start to cap a
little in the mid levels, as they warm. That'll end up resulting
in a relatively dry, albeit summer like warmth/humidity, as we
start the weekend.

The trickier part/lower confidence forecast will be when the models
shoot an eventual storm center/front on thru the FA toward the end
of the period. 12Z GFS suggests this will occur late Day 7 into Day
8. When it does, it'll be our next spike in Pops and perhaps, a
chance for stronger or at least more widespread storm
coverage/activity.

&&

.AVIATION...
Issued at 349 PM CDT Sat May 5 2018

Though there will be some cloudiness around due to an approaching
cold front, VFR conditions are generally forecast for the next 24
hours. The only possible exception may be brief vsby restrictions
due to shower or tstm activity in the late afternoon and early
evening, mainly over southernmost parts of southeastern MO,
western KY, and the Evansville Tri- State region. At this time,
"VCSH" wording was used in the KEVV/KOWB TAFs to acknowledge this,
due to the low probability of tstm activity at a terminal.
Westerly winds are expected to turn to the north overnight with
the frontal passage.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&

SHORT TERM...DB
LONG TERM...DH
AVIATION...DB
Hazardous weather outlook, May 6, 2:35 PM CDT, 3 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
235 PM CDT Sun May 6 2018

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-071000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
235 PM CDT Sun May 6 2018

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...This Afternoon and Tonight

Scattered thunderstorms are possible through this evening,
including a marginal risk for strong to severe storms, mainly for
southern parts of Missouri, Illinois, and Kentucky. One inch hail
is the primary severe weather hazard. Locally heavy rainfall,
lightning, and gusty winds are also associated storm hazards.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Thunderstorm chances return almost daily for the middle to latter
portion of next week. Wednesday offers the best chance for a few
strong to severe storms.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to relay storm reports.

In the hours before

Local storm report, May 6, 4:21 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
421 PM CDT SUN MAY 6 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     KIRKSEY                 36.68N 88.43W
05/06/2018                   CALLOWAY           KY   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS A TREE DOWN IN KIRKSEY.

&&

DWS
Special weather statement, May 6, 4:55 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Paducah KY
455 PM CDT SUN MAY 6 2018

MOZ076-086-087-062230-
Bollinger MO-Cape Girardeau MO-Perry MO-
455 PM CDT SUN MAY 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BOLLINGER...SOUTHERN
PERRY AND NORTHERN CAPE GIRARDEAU COUNTIES UNTIL 530 PM CDT...

At 455 PM CDT, Doppler radar was tracking a strong thunderstorm near
Perryville, moving southeast at 25 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Perryville, Alliance, Daisy, Frohna, Oak Ridge, Sedgewickville,
Pocahontas, Longtown, Old Appleton and Silver Lake.

LAT...LON 3768 9008 3781 8994 3765 8963 3747 8951
      3747 9004
TIME...MOT...LOC 2155Z 310DEG 21KT 3770 8994

RJP
Local storm report, May 6, 4:57 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
457 PM CDT SUN MAY 6 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 PM     LIGHTNING        MURRAY                  36.61N 88.32W
05/06/2018                   CALLOWAY           KY   EMERGENCY MNGR

            TREE WAS STRUCK BY LIGHTNING AND FELL DOWN ON CHERRY
            CORNER ROAD SOUTHEAST OF MURRAY.

&&

DWS
Special weather statement, May 6, 5:25 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Paducah KY
525 PM CDT SUN MAY 6 2018

MOZ107>109-062315-
Butler MO-Carter MO-Ripley MO-
525 PM CDT SUN MAY 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CARTER...NORTH CENTRAL
RIPLEY AND WESTERN BUTLER COUNTIES UNTIL 615 PM CDT...

At 524 PM CDT, Doppler radar was tracking a strong thunderstorm over
Van Buren, moving southeast at 20 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Van Buren, Ellsinore, Hunter, Budapest and Grandin.

LAT...LON 3710 9097 3710 9096 3705 9096 3705 9088
      3684 9060 3666 9085 3699 9113
TIME...MOT...LOC 2224Z 319DEG 18KT 3700 9099

York
Special weather statement, May 6, 6:12 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Paducah KY
612 PM CDT SUN MAY 6 2018

MOZ108-109-070000-
Butler MO-Ripley MO-
612 PM CDT SUN MAY 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN RIPLEY AND SOUTHWESTERN
BUTLER COUNTIES UNTIL 700 PM CDT...

At 612 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hunter, or 12 miles north of Doniphan, moving southeast at 25 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Doniphan, Naylor, Neelyville, Budapest, Oxly and Fairdealing.

LAT...LON 3650 9077 3679 9100 3682 9096 3681 9090
      3681 9071 3656 9043 3650 9053
TIME...MOT...LOC 2312Z 323DEG 24KT 3680 9085

York
Special weather statement, May 6, 6:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Paducah KY
621 PM CDT SUN MAY 6 2018

MOZ100-109-110-070000-
Butler MO-Stoddard MO-Wayne MO-
621 PM CDT SUN MAY 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WAYNE...WESTERN
STODDARD AND NORTHEASTERN BUTLER COUNTIES UNTIL 700 PM CDT...

At 620 PM CDT, Doppler radar was tracking a strong thunderstorm near
Shook, or near Lake Wappapello State Park, moving southeast at 30
mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Dexter, Bernie, Lake Wappapello State Park, Puxico, Fisk, Dudley,
Wappapello, Shook and Rombauer.

LAT...LON 3704 9039 3710 9022 3709 9022 3709 9016
      3670 8988 3663 9008 3663 9015 3661 9017
      3661 9016 3659 9019
TIME...MOT...LOC 2320Z 334DEG 24KT 3701 9025

York

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 5:58 AM CDTDense Fog AdvisoryPAHChristian, Daviess, Hopkins, McLean, Muhlenberg, Todd3 hr
May 6, 1:27 PM CDTSpecial Weather StatementPAHLivingston33 min
May 6, 1:49 PM CDTSpecial Weather StatementPAHCaldwell, Livingston, Lyon56 min
May 6, 2:01 PM CDTSevere Thunderstorm WarningPAHLyon33 min
May 6, 2:27 PM CDTSevere Thunderstorm WarningPAHChristian, Todd48 min
May 6, 2:33 PM CDTSpecial Weather StatementPAHTrigg42 min
May 6, 2:41 PM CDTSpecial Weather StatementPAHCaldwell49 min
May 6, 2:54 PM CDTSpecial Weather StatementPAHBallard, Calloway, Carlisle, Graves, Hickman, Lyon and 2 more66 min
May 6, 2:54 PM CDTSevere Thunderstorm WarningPAHLivingston, McCracken, Marshall36 min
May 6, 2:58 PM CDTSevere Thunderstorm WarningPAHTodd32 min
May 6, 3:28 PM CDTSevere Thunderstorm WarningPAHTodd18 min
May 6, 4:10 PM CDTSpecial Weather StatementPAHCalloway35 min
May 6, 1:17 PM CDTSpecial Weather StatementPAHMassac43 min
May 6, 4:55 PM CDTSpecial Weather StatementPAHPerry35 min
May 6, 5:25 PM CDTSpecial Weather StatementPAHCarter50 min
May 6, 6:12 PM CDTSpecial Weather StatementPAHRipley48 min

Nearby

Special Weather Statements in Missouri, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.